Alert archive / Arizona / Red Flag Warnings in 2007

Red Flag Warning 5, NWS Flagstaff, AZ

April 20, 20074 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at Apr 20, 2007, 6:45 AM MST for 4 counties in Arizona. It took effect at Apr 20, 2007, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2007, 6:45 AM MST (13:45 UTC)
In effect from
Apr 20, 2007, 10:00 AM MST
Expired
Apr 20, 2007, 7:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 81 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 1.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3352 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KFGZ 201345
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
645 AM MST FRI APR 20 2007

AZZ108-137-138-201445-
/O.CAN.KFGZ.FW.A.0004.070420T1700Z-070421T0300Z/
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
645 AM MST FRI APR 20 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FIRE
WEATHER WATCH. 

SUSTAINED 20-FOOT WINDS ARE EXPECTED TO REMAIN BELOW 20 MPH FOR
YAVAPAI COUNTY FOR MOST OF THE DAY. HUMIDITIES WILL BE LOW THROUGH
EARLY AFTERNOON...BUT SHOULD BEGIN TO RISE BY MID TO LATE AFTERNOON
AS COOLER AND MORE MOIST AIR MOVES IN.

$$

AZZ105-109>114-139-140-202145-
/O.UPG.KFGZ.FW.A.0004.070420T1700Z-070421T0300Z/
/O.NEW.KFGZ.FW.W.0005.070420T1700Z-070421T0200Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
645 AM MST FRI APR 20 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A DEEPENING PACIFIC TROUGH WILL APPROACH NORTHERN ARIZONA AND
GENERATE WINDY CONDITIONS FROM LATE THIS MORNING INTO THE EARLY
EVENING HOURS. EXPECT SUSTAINED SOUTHWEST WINDS AT 20 TO 25 MPH
WITH GUSTS FROM 35 TO 45 MPH. IT WILL ALSO CONTINUE TO BE DRY
THROUGH THE AFTERNOON...AND RELATIVE HUMIDITIES LESS THAN 15
PERCENT ARE ANTICIPATED FOR SEVERAL HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

AZZ104-106-107-115>118-202145-
/O.UPG.KFGZ.FW.A.0004.070420T1700Z-070421T0300Z/
/O.NEW.KFGZ.FW.W.0005.070420T1700Z-070421T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
645 AM MST FRI APR 20 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING FOR ELEVATIONS BELOW 6500 FEET...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A DEEPENING PACIFIC TROUGH WILL APPROACH NORTHERN ARIZONA AND
GENERATE WINDY CONDITIONS FROM LATE THIS MORNING INTO THE EARLY
EVENING HOURS. EXPECT SUSTAINED SOUTHWEST WINDS AT 20 TO 25 MPH
WITH GUSTS FROM 35 TO 45 MPH. IT WILL ALSO CONTINUE TO BE DRY
THROUGH THE AFTERNOON...AND RELATIVE HUMIDITIES LESS THAN 15
PERCENT ARE ANTICIPATED FOR SEVERAL HOURS FOR AREAS BELOW 6500
FEET ELEVATION. COOLER AND MORE MOIST AIR WILL SPREAD FROM WEST TO
EAST ACROSS THE REGION BY MID TO LATE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.


$$
2 follow-up statements
000 
WWUS85 KFGZ 202045
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
145 PM MST FRI APR 20 2007

AZZ105-109>114-139-140-210200-
/O.CON.KFGZ.FW.W.0005.000000T0000Z-070421T0200Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
145 PM MST FRI APR 20 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

A DEEPENING PACIFIC TROUGH WILL APPROACH NORTHERN ARIZONA AND
GENERATE WINDY CONDITIONS THIS AFTERNOON INTO THE EARLY EVENING
HOURS. EXPECT SUSTAINED SOUTHWEST WINDS AT 20 TO 25 MPH WITH GUSTS
FROM 35 TO 45 MPH. IT WILL ALSO CONTINUE TO BE DRY WITH RELATIVE
HUMIDITIES LESS THAN 15 PERCENT FOR SEVERAL HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

AZZ104-106-107-115>118-210200-
/O.CON.KFGZ.FW.W.0005.000000T0000Z-070421T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
145 PM MST FRI APR 20 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING FOR ELEVATIONS BELOW 6500 FEET...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

A DEEPENING PACIFIC TROUGH WILL APPROACH NORTHERN ARIZONA AND
GENERATE WINDY CONDITIONS THIS AFTERNOON INTO THE EARLY EVENING
HOURS. EXPECT SUSTAINED SOUTHWEST WINDS AT 20 TO 25 MPH WITH GUSTS
FROM 35 TO 45 MPH. IT WILL ALSO CONTINUE TO BE DRY WITH RELATIVE
HUMIDITIES LESS THAN 15 PERCENT FOR SEVERAL HOURS FOR AREAS BELOW
6500 FEET ELEVATION. COOLER AND MORE MOIST AIR WILL SPREAD FROM
WEST TO EAST ACROSS THE REGION BY LATE AFTERNOON INTO THE EARLY
EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KFGZ 210138
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
638 PM MST FRI APR 20 2007

AZZ105-109>114-139-140-210245-
/O.EXP.KFGZ.FW.W.0005.000000T0000Z-070421T0200Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
638 PM MST FRI APR 20 2007

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. WINDS
HAVE DECREASED...AND RELATIVE HUMIDITIES HAVE INCREASED...ACROSS
THE REGION THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.


$$

AZZ104-106-107-115>118-210245-
/O.EXP.KFGZ.FW.W.0005.000000T0000Z-070421T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
638 PM MST FRI APR 20 2007

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. WINDS
HAVE DECREASED...AND RELATIVE HUMIDITIES HAVE INCREASED...ACROSS
THE REGION THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 20, 2:30 AM MST, 4 hours 15 minutes earlier.

Area forecast discussion, Apr 20, 2:30 AM MST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 AM MST FRI APR 20 2007

.SYNOPSIS...A PACIFIC STORM SYSTEM WILL MOVE SOUTH ALONG THE
CALIFORNIA COAST TODAY AND ACROSS ARIZONA ON SATURDAY. THIS SYSTEM
WILL BRING STRONG SOUTH TO SOUTHWEST WINDS THIS AFTERNOON AND A
CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT AND SATURDAY. FAIR
WEATHER IS EXPECTED SUNDAY UNDER WEAK HIGH PRESSURE. UNSETTLED
CONDITIONS WILL RETURN FOR SUNDAY NIGHT INTO TUESDAY AS ANOTHER
PACIFIC LOW MOVES ACROSS THE AREA.

&&

.DISCUSSION...A MID TO UPPER CLOSED-LOW WAS LOCATED OVER THE CENTRAL
CALIFORNIA COAST THIS MORNING...PLACING ARIZONA UNDER A STRONG
SOUTHWEST FLOW REGIME ALOFT.

FOR TODAY...THE CALIFORNIA LOW WILL SLOWLY HEAD SOUTHWARD WITH
STRONG SOUTHWEST WINDS ALOFT OVER ARIZONA CONTINUING. AS THE DAY
PROGRESSES DAYTIME HEATING AND VERTICAL MIXING WILL BRING SOME
STRONGER WIND GUSTS TO THE SURFACE...ESPECIALLY FROM THE MOGOLLON
RIM AND WHITE MOUNTAINS NORTHWARD. EXPECT SOUTHWEST WINDS OF 20 TO
30 MPH WITH GUSTS AROUND 45 MPH THIS AFTERNOON FROM THE MOGOLLON RIM
AND WHITE MOUNTAINS NORTHWARD. CLOUDS WILL LIKELY INHIBIT VERTICAL
MIXING OVER THE NORTHWEST QUADRANT OF ARIZONA SOUTHWEST WIND MORE IN
THE 15 TO 25 MPH RANGE WITH A FEW GUSTS INTO THE 30S.
OVERNIGHT...THE CALIFORNIA LOW WILL HEAD ACROSS ARIZONA BRINGING THE
HIGHEST CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS...ESPECIALLY
BETWEEN MIDNIGHT AND NOON SATURDAY. WILL SEE A FEW SNOW SHOWERS AT
ELEVATIONS ABOVE 6500 FEET WITH LITTLE OR NO ACCUMULATION. THE LOW
WILL RAPIDLY EXIT ARIZONA SATURDAY AFTERNOON AND NIGHT.

ON SUNDAY...A SHORTWAVE RIDGE WILL BRING MILD TEMPERATURES DURING
THE DAY BUT ANOTHER APPROACHING LOW WILL RESULT IN WINDY AFTERNOON
CONDITIONS. SUNDAY NIGHT AND MONDAY A CLOSED-LOW CENTER WILL MOVE
ACROSS THE NORTHERN HALF OF ARIZONA. THIS WILL BRING ANOTHER CHANCE
OF SHOWERS AS WELL AS A SLIGHT CHANCE OF THUNDERSTORMS...ESPECIALLY
DURING THE DAY MONDAY...WHEN DAYTIME HEATING WILL INCREASE THE
INSTABILITY. RECENT MODEL RUNS ARE SUGGESTING THAT THIS LOW WILL
EXIT TO THE EAST DURING THE DAY TUESDAY WITH A RAPIDLY DIMINISHING
CHANCE OF SHOWERS.

FOR WEDNESDAY AND BEYOND...MODELS HINTING THAT THE STRING OF STORM
SYSTEMS WILL COME TO AN END. IF MODEL CONSENSUS IS CORRECT EXPECT ABOVE
NORMAL TEMPERATURES A DRY CONDITIONS FOR THE END OF NEXT WEEK.

MCCOLLUM
&&

.AVIATION...FOR THE 12Z PACKAGE...A PACIFIC STORM SYSTEM WILL MOVE
INTO SOUTHERN CALIFORNIA BY THIS AFTERNOON...THEN INTO SOUTHWEST
ARIZONA BY 12Z SATURDAY. EXPECT WINDY CONDITIONS BY LATE
MORNING...LASTING TO AROUND 02Z. SOUTHWEST WINDS WILL BE SUSTAINED
AT 15-25KT WITH GUSTS NEAR 35 KT. THE CHANCE OF RAIN AND SNOW WILL
ALSO INCREASE AFTER 02Z...WITH SNOW LEVELS FALLING TO 6-7KFT MSL.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

JJ
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

...WIND ADVISORY TODAY FROM 11 AM THRU 7 PM MST
   AZ ZONES 009 THRU 017 AND 040.

...RED FLAG WARNING TODAY FROM 10 AM THRU 7 PM MST FOR ELEVATIONS
   BELOW 6500 FT AZ FIRE WX ZONES 104/105/106...107 THRU 118 AND 138/140.

&&
Hazardous weather outlook, Apr 19, 10:00 AM MST, 20 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST THU APR 19 2007

AZZ004>018-037>040-200700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST THU APR 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FOR FRIDAY...AN APPROACHING PACIFIC STORM SYSTEM WILL BRING STRONG
SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. A WIND ADVISORY
MAY NEED TO BE ISSUED.

OTHERWISE...EXPECT BREEZY AND UNSETTLED CONDITIONS FROM SATURDAY
INTO THE EARLY PART OF NEXT WEEK.

Nearby

Red Flag Warnings in Arizona, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.